Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
jenfen75

Is yasmin the culprit? Please help!!

Recommended Posts

Hi yasmin users. I have been using yasmin for about 2 months and I am now going into my 3rd month. I have suddenly developed all these tiny bumps on my forehead, around my mouth, and some on my chin coupled with some large underground bumps. Problem is, that the only places i dont normally breakout are in my t zone.

I am also on 100 milligrams of spiro and have in the past week increased it to 150 to see if that would help!!!

Do you really think if I wait until month four that it could improve? I am nervous because I have had a problem with cysts that dont ever go away and have to be removed. I have been on accutane several times to no avail, so i was hoping that yasmin and spiro might work.

HAs anyone on this site seen their skin get temporarily worse and then improve on either spiro and yasmin? I am at my wits end... I have been dealing with this for three years. (by the way i have searched the archives and not really sure if people got breakouts in new areas that were worse for a while) eusa_wall.gif

I have been on this site for quite a while but never post. YOu guys offer a great deal of info so I am hoping you can help me.

JEN Oh And Aimee girls skin looks awesome.

Share this post


Link to post
Share on other sites

Hi smile.gif

I have heard it can take three months for the pill to work and some people have an initial brakout.

I really hope this works for you. eusa_pray.gif Have your Dr.'s checked your hormone levels? Maybe yeast is the culprit(It sometimes can be).

Share this post


Link to post
Share on other sites

Jenfen, I am going into my fourth month on Yasmin and I am at my wits end as well. I have eight cystic breakouts. I have also done accutane before and it didn't help. It only worked while I was on it. I switched from Ortho Novum to Yasmin because I was told the high progesterone levels in Ortho Novum were not doing my skin any good.

I am so embarrassed of my skin that I don't want to go out. Not even the best makeup will camouflage. I am thinking of making an appt with my Derm to get some cortisone shots for some temporary relief, but in the long run, I just don't know what to do. I don't know if I should continue the Yasmin either. It seems to be making things worse. Should I hang on another month or not? If anyone out there can help, any info would be much appreciated.

Share this post


Link to post
Share on other sites

I had HORRIBLE cystic acne on Yasmin. It took months for it to happen, but that was three years ago and I just got on Accutane because nothing since has helped the breakouts.

Get off of the Yasmin!

Share this post


Link to post
Share on other sites

Just peachy. I just got yasmin too- you guys are scarying me. I have heard that it did help some people though...I hope it will help me. Please give us an update if things get any better or if it gets worse or you quit it. There is this topic bout how it helped some people. But everyone is different.

http://www.acne.org/messageboard/index.php...38714&hl=yasmin

Oh and jenfen...I used to get thrush at least twice a year since I was 12. Its a yeast infection of the mouth thats pretty horrible and painful. I finally figured out how to control it on my own, even after going to like 10 different doctors for 9 years that didn't help me, and I haven't had any yeast infections for at least two years. I take garlic pills every day (its like an antibiotic), avoid too much bread (cause of the yeast) and avoid sugar. But you really have to discipline yourself on the sugar. A little is alright, but once you cross a certain level I noticed it came back. Like yogurt will help you but if its packed full with sugar it will sorta reverse its effects. So I usually get the sugarfree yogurt. I hope this helps some. Good luck!

Share this post


Link to post
Share on other sites

I've never taken Yasmin.. I don't even know if they prescribe it over here in the UK, but I've heard a few people on message forums say it's worked well on their acne.. And obviously there are some who it doesn't work well for! Different things work for different people, I suppose..

They tend to prescribe Dianette/Diane 35 (birth control pill) over here, for women with acne. It contains an anti-androgen and can help to prevent acne that way. BUT, I wasn't aware, until recently, that Diane 35 isn't FDA approved in the US.

I used Dianette (Diane 35) for 3 years, until my doctor changed my BCP.. it never completely cleared my acne, but it definitely improved it smile.gif

Share this post


Link to post
Share on other sites

Both Dianne and Yasmin have worked for me. Although while on Yasmin after 1 year I am getting one or two body cysts a month.

Yasmin takes a few months to work and since there is nothing better other then Dianne and you need the contraception keep taking it for at least a couple of more months before you give up.

Cheers

Tracey

Share this post


Link to post
Share on other sites

The eight cysts I had are on their way to drying up. I am very fair skinned and of course have huge red marks. I know yasmin is the culprit for these breakouts because nothing else in my routine has changed and I am not taking anything else.

I have been using more BP gel (morning and night instead of just night) to help clear up the cysts and prevent future ones.

I have decided to go on to my fourth month and see what happens. Perhaps I am just experiencing the "initial breakout", since my skin seems to be starting to clear. I can't imagine it getting any worse than it has been. I do have slight nausea.

I will keep y'all posted on how my fourth month turns out and if I continue.

Share this post


Link to post
Share on other sites

wow ok im supposed to go on yasmin like any day now........and now im completely confused! here's my problem.......i was on ortho tri-cyclen LO for aobut a year, and it really did wonders for my acne, i think it took a few months for it to really make a dramatic difference, but once it did.....it was great. but it made me gain a ton of weight, and so i tried goin off of it about 3 times, and each time, i lost the weight, but my acne came right back.

and now im on accutane, and i decided to switch my birth control to yasmin, because i heard it wasn't supposed to make u gain weight????? but now im scared shitless of an initial breakout.....but i dont know if i will get an initial breakout cuz im on accutane? anyone have an opinion on that?? also my derm said that that's the birth control they usually prescribe to use for acne, and she said that she usually gives her patients NICOMIDE, which is a vitamin for acne, that i was on before, and she said that usually works.

but now i have no idea what to do, cuz my skin just got clear and beautiful for the first time in 4 YEARS!!! and now im gonna switch BCP and im afraid its all gonna go downhill again! WHAT SHOULD I DO?!?!?

someone please help!

Share this post


Link to post
Share on other sites

Hi ladies,

I've been on Yasmin for a few months and so far it has worked very well. I am taking it together with Spiro (200mgs). I was on Diane 35 for years and while it worked in the beginning at the end it was actuallt causing breakouts and other unwanted symptoms.

The only noticeable change with Yasmin is that i suffer from headaches more than I ever have which could be linked to hormonal changes bought about by both medications. I still get the occasional pimple close to that time of month, but next to impossible to see it so it doesn't bother me.

Just hang in there, it generally takes at least three months or more for medications to really work.

See ya

Surfergirl

Share this post


Link to post
Share on other sites

Let me clarify - I was on Yasmin for 2 years. Initially, it worked wonders for me (I even lost weight), however, the progrestrin was too much for me and caused my initial cystic acne at the age of 23. I had never had a pimple before and truly had gorgeous skin. I am now 26 and have battled acne since. All I can you tell is to have your hormone levels monitored reguarly. I find doctors don't tend to do that in "young" girls.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×